Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mom Confessions Mom Confessions

Mom's of kids with ADHD that take meds some advice PLEASE

Posted by on Jul. 21, 2013 at 10:20 PM
  • 34 Replies
My oldest ds has ADHD and has been on meds since he was 4. He was on Stratera, Focalin, and Intuniv until this summer. (He was on other meds before this combo. This is the one that works best for him.). This summer, we decided to have him only on his intuniv. In the last month, he has gained almost 10 pounds according to our scale. He's almost 5 feet tall and currently weighs a little over 75 pounds.

With summer coming to an end, we will be starting his regular med schedule within the next week. I'm seriously debating this one. Seeing. The weight he has gained and how his appetite has been this summer has been a real eye opener.

I'm seriously contemplating making a doctor appointment for him so the dr can see his weight gain and see if there are any other types of meds we can try that wont decrease his appetite so much.

Do any of you have any suggestions I can bring up at the dr?

TIA
Posted on CafeMom Mobile
by on Jul. 21, 2013 at 10:20 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
kylenkodysmom
by Silver Member on Jul. 21, 2013 at 10:22 PM
Bump
Posted on CafeMom Mobile
phantomphan
by Platinum Member on Jul. 21, 2013 at 10:23 PM
i'm not sure that there is an effective adhd med that doesn't supress appetite. we've been trying to find one, too. right now he's on a focalin-intuniv combo.


Jenniy
by Platinum Member on Jul. 21, 2013 at 10:24 PM

My 8yro is on Risperdal and Concerta.  The Risperdal makes him HUNGRY and the Concerta decreases his appetite so it evens out.

bigmama423
by on Jul. 21, 2013 at 10:26 PM
2 moms liked this
Have you removed dyes from his diet? You can also try supplementing omega 3 & dha. Dyes, dairy & gluten are no good and can cause issues.
Good luck, hope you get things squared away!
momma0ffive
by on Jul. 21, 2013 at 10:26 PM

wow thats a lot of different meds.... my son was on one med that greatly reduced his appetite.... i wouldnt do more than one med so we stuck with this.... after a summer off of it i realized well i managed the summer why put him back on?  he has been med free for 3 years and i have never givven my younger ds meds and he has multiple diagnosis

ash522
by on Jul. 21, 2013 at 10:30 PM

My DS is on Intuniv & Straterra. His appetite hasn't changed at all, if anything it's increased. But that's a pretty significant weight gain so I would definitely talk to your doctor about it. Sorry I'm not much help. 

MicheleJM
by Ruby Member on Jul. 21, 2013 at 10:32 PM
Can you just see how he does on the one? Ds10 takes ritalin only. His appetite is fine although it can suppress it.
kylenkodysmom
by Silver Member on Jul. 21, 2013 at 11:56 PM
I'm definitely going to discuss it with his dr. Seeing how much these meds have suppressed his appetite really has me concerned. I don't keep much junk food in the house, and they are limited to how much of it they eat anyway.

Quoting MicheleJM:

Can you just see how he does on the one? Ds10 takes ritalin only. His appetite is fine although it can suppress it.
Posted on CafeMom Mobile
kylenkodysmom
by Silver Member on Jul. 22, 2013 at 12:00 AM
I know. At the beginning of last school year, he was only taking stratera and intuniv, but we added the Focalin because he was still having a lot of problems staying on task at school and we couldn't increase either med because of his weight.

I will be making him an appointment in the morning to discuss things with his doctor.


Quoting momma0ffive:

wow thats a lot of different meds.... my son was on one med that greatly reduced his appetite.... i wouldnt do more than one med so we stuck with this.... after a summer off of it i realized well i managed the summer why put him back on?  he has been med free for 3 years and i have never givven my younger ds meds and he has multiple diagnosis

Posted on CafeMom Mobile
kylenkodysmom
by Silver Member on Jul. 22, 2013 at 12:01 AM
He can't take resperidal. We did try him on it a couple years ago and he had a bad reaction to it.

Quoting Jenniy:

My 8yro is on Risperdal and Concerta.  The Risperdal makes him HUNGRY and the Concerta decreases his appetite so it evens out.

Posted on CafeMom Mobile
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)